Skip to main content

Does Effexor suppress emotions? I can no longer cry even when I want to?

6 Answers

Kitty 2 Jul 2013

I've been on Effexor and still experience emotional times and have no problem crying (sometimes too much). I am down to 37.5. What dose are you taking? Perhaps that makes a difference?

Votes: +0
Mawmaw56 3 Jul 2013

I'm taking 75 mg, maybe I need to talk to my Dr. about lowering the dosage. I really don't like this feeling.

Kitty 6 Aug 2013

Right now that's all I am doing is crying. Going up to 75 tomorrow. This
depression is awful.

Inactive 2 Jul 2013

Hello MAwmaw56. Yes the drug can suppress ones emotions and this is not considered to be unusual. Regards pledge

Votes: +0
angel1662 2 Jul 2013

hello Mawmaw56,
the answer to your question is yes alot of antidepressants can do this to you, I have been on some an some severely heartful things have happened and I was unable to cry... I don't no if every single one does but alot do...

Votes: +1
Mawmaw56 3 Jul 2013

Thanks angel..glad to know I'm not the only one.

Pansy404 2 Jul 2013

I am on Effexor and I am unable to cry too.

Votes: +0
adassel 4 Jul 2013

I am also on Effexor 75mg. I have been on it for about 6 years. I have also had several things happen that were very emotional events in my life and I to did not cry. I sometimes feel like people think I am emotion less.

Votes: +0
Mawmaw56 4 Jul 2013

That's how I feel. Thanks for sharing.

Inactive 6 Jul 2013

Hi to the group
I think, in regards to the SSRis and SSNRis/SNRis this is called a"flattening of effect" Perhaps meds that can decrease sadness can dampen happiness also..just my take on these meds and I have tried 2 of them and am on a low dose of Effexor now..at 37.5 mg it does not seem to have this side effect..at least not so much!
Sincerely,
Jerry

Carriehill01 11 Jul 2021

I am so upset with my ability to just cry. I need to cry, sob... and just let it out. I take 225 mg per day. I've asked my Dr. to lower it for this reason... My depression is diagnosed as situational... due to having a debilitating brain aneurysm 13 years ago. Suggestions? I'm seriously considering tapering off it myself.

Votes: +0
Drugs.com free discount card

Further Information

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.